Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 8, 2021, 9:32 PM CDT for 4 counties in Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 8, 2021, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:54 PM CDT | TSTM WND GST 37 | Wisconsin Rapids, WI | G32 KNOTS AT ISW ASOS |
| Jun 8, 9:54 PM CDT | TSTM WND GST 37 | Wisconsin Rapids, WI | G32 KNOTS AT ISW ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WWUS83 KGRB 090232
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
932 PM CDT Tue Jun 8 2021
WIZ035>037-045-048-090330-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
932 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 1030 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong gust front
associated with a weakening area of thunderstorms. The gust front
extended from near Fremont to 10 miles north of Plainfield to near
Pittsville. Movement was south at 30 mph.
Wind gusts up to 50 mph will be possible with this gust front. The
gusty winds may persist for 15 to 20 minutes, and could caue minor
tree damage. Thunderstorms with brief heavy rainfall may arrive
after the winds subside.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield, New
London, Clintonville, Redgranite, Whiting and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4466 9032 4468 8878 4390 8868 4390 8889
4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0229Z 358DEG 24KT 4422 8876 4436 8947 4437 9007
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:18 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 8, 6:18 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 618 PM CDT Tue Jun 8 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 356 PM CDT Tue Jun 8 2021 Scattered thunderstorms are possible this afternoon through early evening along the Lake Michigan and lake Winnebago boundaries. Thunderstorms are also expected ahead of a weak cold front over northcentral Wisconsin late this afternoon. They should move south before dissipating tonight. Winds aloft are very light, so any thunderstorms could produce very heavy rain. Gusty surface winds and possibly small hail could accompany the strongest storms. Lows tonight will be about 10 degrees above normal. Slightly cooler and drier air will arrive Wednesday behind the weak cold front, but high temperatures will still be well above normal. Scattered thunderstorms are possible across central and northcentral Wisconsin in the afternoon. .LONG TERM...Wednesday Night Through Tuesday Issued at 356 PM CDT Tue Jun 8 2021 The main highlights from this forecast period are the continued above normal temperatures through the weekend, followed by the potential for a cool down early next week. Until that cool down, sporadic chances for showers and storms are expected with a more significant chance late Friday night through Saturday. Wednesday night through Thursday night...Lingering showers and storms across north-central WI will come to an end by late Wednesday evening. Look for another humid night for Wednesday with low temperatures well above normal in the 60s. An upper-level ridge, with light winds aloft, will remain overhead into Thursday. This will keep the warm, moist air in place. A surface boundary or some sort of convergence from lake breezes appears to produce isolated showers and storms in Upper MI late Thursday afternoon, which slowly creeps south into north-central and far northeast WI Thursday evening/night. In addition, a mid-level shortwave will slide southeast over eastern Lake Superior/eastern Upper MI, which will add to the shower and storm potential Thursday night. Do not anticipate severe weather with these storms due to the weak bulk shear. However, heavy downpours would be possible due to the slow movement of any storms from the weak winds aloft. High temperatures for Thursday will remain above normal with values ranging from the middle 80s to lower 90s away from the lake, and upper 70s to lower 80s along the lake. Another mild and humid night is anticipated for Thursday night as well with temps in the 60s. Rest of the extended...While the boundary shifts slightly north into Friday morning, the upper-level ridge will build right overhead. This should keep most of Friday dry before a mid-level shortwave and surface cold front moves into the western portions of the forecast area Friday evening. The shortwave and cold front will slowly slide southeast across the forecast area into Saturday evening. Showers and storms are expected during this time, however, do not anticipate severe weather occurring since bulk shear still doesn't look to support severe storms, but the potential for heavy downpours will remain possible. Beyond Saturday, the upper-level ridge breaks down to a zonal flow Saturday night, then transitions to a northwest flow on Sunday, which looks to continue through early next week. This northwest flow will bring "cooler" and drier air to the forecast area. High temperatures early next week look to drop back to the upper 70s to middle 80s. && .AVIATION...for 00Z TAF Issuance Issued at 615 PM CDT Tue Jun 8 2021 Thunderstorms over northern WI will drift south and dissipate this evening. They may make it as far south as AUW. Otherwise, expect patchy fog to develop late tonight, with the most extensive vsby restrictions expected near Lake Michigan. After the fog mixes out early Wednesday, SCT diurnal cumulus should develop again. There could be an isolated shower or storm over north central or central WI later in the afternoon, but these are more likely to occur west of our TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Hykin AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 8, 2:52 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 252 PM CDT Tue Jun 8 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 252 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible inland from the lake and bay. The storms will be slow moving, and could produce locally heavy rain and wind gusts to 40 mph. Fog may reduce the visibility along the Lake Michigan shoreline at times, possibly resulting in hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms over central and north-central Wisconsin Wednesday. They are not expected to be severe. Additional thunderstorms are possible at times from Thursday afternoon to Saturday afternoon. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight, but spotters are asked to report rainfall over one inch or wind gusts over 40 mph. LMZ521-522-541>543-092000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 252 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Areas of dense fog could make navigation hazardous on Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Dense fog may continue to pose a hazard to boaters on Lake Michigan into Wednesday morning. There is a chance of thunderstorms Friday and Saturday. RDM/Hykin
In the hours before
Local storm report, Jun 8, 8:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND GST WAUSAU 44.96N 89.63W
06/08/2021 M44 MPH MARATHON WI ASOS
G38 KNOTS AT AUW ASOS.
&&
TIMKLocal storm report, Jun 8, 8:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST WAUSAU 44.96N 89.63W
06/08/2021 E44.00 MPH MARATHON WI ASOS
G38 KNOTS AT AUW ASOS.
&&
TIMKSpecial weather statement, Jun 8, 9:00 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
900 PM CDT Tue Jun 8 2021
WIZ020-030-031-035>037-090300-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
900 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...MARATHON...WEST
CENTRAL MENOMINEE...WAUPACA AND WESTERN SHAWANO COUNTIES UNTIL 1000
PM CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clintonville to 9 miles southeast of
Wittenberg to near Bevent to 7 miles southwest of Mosinee. Movement
was south at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Waupaca, Marshfield, Weston,
Rib Mountain, Clintonville, Mosinee and Abbotsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4502 9031 4502 8925 4499 8883 4459 8873
4424 8884 4425 9032
TIME...MOT...LOC 0200Z 014DEG 29KT 4458 8873 4470 8909 4474 8944 4472
8980
KieckbuschLocal storm report, Jun 8, 9:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST STEVENS POINT 44.51N 89.56W
06/08/2021 M46 MPH PORTAGE WI AWOS
G40 KNOTS AT STE AWOS.
&&
TIMKLocal storm report, Jun 8, 9:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 2 NW KESHENA 44.90N 88.66W
06/08/2021 M40 MPH MENOMINEE WI MESONET
G40 MPH AT KESHENA RAWS. TIME ESTIMATED BY RADAR.
&&
TIMKSpecial weather statement, Jun 8, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
932 PM CDT Tue Jun 8 2021
WIZ035>037-045-048-090330-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
932 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 1030 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong gust front
associated with a weakening area of thunderstorms. The gust front
extended from near Fremont to 10 miles north of Plainfield to near
Pittsville. Movement was south at 30 mph.
Wind gusts up to 50 mph will be possible with this gust front. The
gusty winds may persist for 15 to 20 minutes, and could caue minor
tree damage. Thunderstorms with brief heavy rainfall may arrive
after the winds subside.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield, New
London, Clintonville, Redgranite, Whiting and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4466 9032 4468 8878 4390 8868 4390 8889
4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0229Z 358DEG 24KT 4422 8876 4436 8947 4437 9007
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:31 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Marinette, Menominee | 59 min |
| Jun 8, 8:13 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 62 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waupaca, Wood | 60 min |
| Jun 9, 6:06 PM CDT | Special Weather Statement | GRB | Iron | 39 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.